Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 75, NWS Goodland, KS

June 6, 20145 counties in Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Jun 6, 2014, 8:54 PM CDT for 5 counties in Kansas. It was in force for 66 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2014, 8:54 PM CDT (01:54 UTC)
Expired
Jun 6, 2014, 10:00 PM CDT
In force
66 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Decatur County, KS, Gove County, KS, Graham County, KS, Norton County, KS, Sheridan County, KS

The radar

The Goodland radar (KGLD), 122 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 8:56 PM CDTTSTM WND GST 795 E Gove, KSLOTS OF BLOWING DUST.
Jun 6, 8:58 PM CDTTSTM WND GST 604 S Gove, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 5:22 PM CDTTornado WatchSPC8 hr
Jun 6, 5:33 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2014-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 858 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2014-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
858 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1660 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
464 m²/s²
Significant tornado parameter
0.5
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

352 
WUUS53 KGLD 070154
SVRGLD
KSC039-063-065-137-179-070300-
/O.NEW.KGLD.SV.W.0075.140607T0154Z-140607T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
854 PM CDT FRI JUN 6 2014

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DECATUR COUNTY IN NORTHWEST KANSAS...
  GOVE COUNTY IN WEST CENTRAL KANSAS...
  GRAHAM COUNTY IN NORTHWEST KANSAS...
  NORTON COUNTY IN NORTHWEST KANSAS...
  SHERIDAN COUNTY IN NORTHWEST KANSAS...

* UNTIL 1000 PM CDT

* AT 853 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM ARAPAHOE TO LENORA TO 5 MILES NORTHWEST OF GOVE...
  AND MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  NORTON...STUDLEY...GOVE...PARK...EDMOND...MORLAND...CALVERT...
  DENSMORE...ALMENA...PENOKEE...QUINTER...SAINT PETER...HILL CITY...
  BOGUE AND NICODEMUS.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 76 AND 113.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THESE THUNDERSTORMS WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3912 10014 3869 10016 3870 10081 3913 10081
      3914 10072 3945 10072 4001 10017 4001 9963
      3914 9960
TIME...MOT...LOC 0154Z 275DEG 31KT 4033 9990 3963 9995
          3901 10055

HAIL...1.00IN
WIND...60MPH

$$

ROBINSON
5 follow-up statements
123 
WWUS53 KGLD 070207
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
807 PM MDT FRI JUN 6 2014

KSC039-063-065-137-179-070300-
/O.CON.KGLD.SV.W.0075.000000T0000Z-140607T0300Z/
SHERIDAN KS-NORTON KS-DECATUR KS-GOVE KS-GRAHAM KS-
907 PM CDT FRI JUN 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRAHAM...
GOVE...SOUTHEASTERN DECATUR...NORTON AND SHERIDAN COUNTIES UNTIL 1000
PM CDT...

AT 900 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ARAPAHOE TO EDMOND TO GOVE...AND MOVING EAST AT 35
MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO        
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.                      
         VISIBILITIES WILL BE REDUCED TO ZERO WITH BLOWING DUST AS   
         THESE WINDS MOVE INTO THE AREA.

LOCATIONS IMPACTED INCLUDE...
EDMOND...QUINTER...CALVERT...PENOKEE...SAINT PETER...DENSMORE...
ALMENA...HILL CITY...BOGUE AND NICODEMUS.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 76 AND 113.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THESE THUNDERSTORMS WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3912 10014 3869 10016 3870 10081 3913 10081
      3914 10072 3945 10072 4001 10017 4001 9963
      3914 9960
TIME...MOT...LOC 0204Z 275DEG 31KT 4032 9978 3962 9984
          3889 10043

HAIL...0.75IN
WIND...70MPH

$$

ROBINSON
448 
WWUS53 KGLD 070219
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
819 PM MDT FRI JUN 6 2014

KSC039-070227-
/O.CAN.KGLD.SV.W.0075.000000T0000Z-140607T0300Z/
DECATUR KS-
919 PM CDT FRI JUN 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DECATUR COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3913 10014 3869 10016 3870 10041 3957 10018
      4001 10017 4001 9964 3914 9960
TIME...MOT...LOC 0217Z 266DEG 32KT 3997 9974 3881 10027

$$

KSC063-065-137-179-070300-
/O.CON.KGLD.SV.W.0075.000000T0000Z-140607T0300Z/
SHERIDAN KS-NORTON KS-GOVE KS-GRAHAM KS-
919 PM CDT FRI JUN 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRAHAM...
EASTERN GOVE...NORTON AND EASTERN SHERIDAN COUNTIES UNTIL 1000 PM
CDT...

AT 914 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF ALMENA TO 13 MILES NORTHWEST OF
UTICA...AND MOVING EAST AT 35 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO        
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. VISIBILITIES WILL BE 
         REDUCED TO ZERO WITH BLOWING DUST AS THESE WINDS MOVE INTO  
         THE AREA.

LOCATIONS IMPACTED INCLUDE...
SAINT PETER...CALVERT...PENOKEE...ALMENA...EDMOND...DENSMORE...HILL
CITY AND BOGUE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 104 AND 113.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THESE THUNDERSTORMS WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3913 10014 3869 10016 3870 10041 3957 10018
      4001 10017 4001 9964 3914 9960
TIME...MOT...LOC 0217Z 266DEG 32KT 3997 9974 3881 10027

HAIL...0.75IN
WIND...70MPH

$$

ROBINSON
145 
WWUS53 KGLD 070233
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
833 PM MDT FRI JUN 6 2014

KSC063-179-070242-
/O.CAN.KGLD.SV.W.0075.000000T0000Z-140607T0300Z/
SHERIDAN KS-GOVE KS-
933 PM CDT FRI JUN 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GOVE AND EASTERN
SHERIDAN COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3912 10014 3914 10017 4001 10017 4000 9964
      3914 9960
TIME...MOT...LOC 0232Z 264DEG 32KT 3997 9959 3914 9997

$$

KSC065-137-070300-
/O.CON.KGLD.SV.W.0075.000000T0000Z-140607T0300Z/
NORTON KS-GRAHAM KS-
933 PM CDT FRI JUN 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRAHAM AND
NORTON COUNTIES UNTIL 1000 PM CDT...

AT 930 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LONG ISLAND TO 7 MILES SOUTHEAST OF SAINT PETER...AND
MOVING EAST AT 35 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE           
         HOMES...ROOFS AND OUTBUILDINGS. VISIBILITIES WILL BE        
         REDUCED TO ZERO WITH BLOWING DUST AS THESE WINDS MOVE INTO  
         THE AREA.

LOCATIONS IMPACTED INCLUDE...
BOGUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THESE THUNDERSTORMS WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3912 10014 3914 10017 4001 10017 4000 9964
      3914 9960
TIME...MOT...LOC 0232Z 264DEG 32KT 3997 9959 3914 9997

HAIL...1.00IN
WIND...70MPH

$$

ROBINSON
325 
WWUS53 KGLD 070248
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
848 PM MDT FRI JUN 6 2014

KSC137-070258-
/O.CAN.KGLD.SV.W.0075.000000T0000Z-140607T0300Z/
NORTON KS-
948 PM CDT FRI JUN 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTON COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3915 9994 3957 9962 3914 9960
TIME...MOT...LOC 0248Z 264DEG 32KT 3998 9940 3915 9979

$$

KSC065-070300-
/O.CON.KGLD.SV.W.0075.000000T0000Z-140607T0300Z/
GRAHAM KS-
948 PM CDT FRI JUN 6 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN GRAHAM
COUNTY UNTIL 1000 PM CDT...

AT 946 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF LONG ISLAND TO 10 MILES NORTHEAST
OF WAKEENEY...AND MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHEASTERN GRAHAM COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3915 9994 3957 9962 3914 9960
TIME...MOT...LOC 0248Z 264DEG 32KT 3998 9940 3915 9979

HAIL...0.75IN
WIND...60MPH

$$

ROBINSON
308 
WWUS53 KGLD 070259
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
859 PM MDT FRI JUN 6 2014

KSC065-070310-
/O.EXP.KGLD.SV.W.0075.000000T0000Z-140607T0300Z/
GRAHAM KS-
959 PM CDT FRI JUN 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GRAHAM COUNTY HAS
EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.  HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.

LAT...LON 3915 9994 3957 9962 3914 9960
TIME...MOT...LOC 0300Z 264DEG 32KT 3999 9926 3916 9965

$$

ROBINSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 6:41 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 6, 6:41 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
541 PM MDT FRI JUN 6 2014

.MESOSCALE DISCUSSION...
ISSUED AT 541 PM MDT FRI JUN 6 2014

WIDESPREAD CONVECTION IS ONGOING ACROSS EAST COLORADO. CONVECTION
IS NOW MOVING INTO SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. SO
FAR...THE MAIN THREATS HAVE BEEN LARGE HAIL AND DAMAGING WINDS. WE
HAVE RECEIVED REPORTS OF 60 MPH WINDS AND QUARTER SIZE HAIL WITH
THE STORMS MOVING OVER NORTHEAST COLORADO INTO SOUTHWEST NEBRASKA.
WE HAVE RECEIVED A COUPLE REPORTS OF FUNNEL CLOUDS EARLIER OVER
CHEYENNE COUNTY COLORADO.

ACCORDING TO SPC MESOANALYSIS...WIDESPREAD CAPE OF 1500+ J/KG AND
0-6KM BULK SHEAR OF 40-50 KTS REMAINS OVER THE FORECAST AREA AHEAD
OF THE LINE. 0-3 KM HELICITY AND SURFACE VORTICITY INDICATES A
FAVORABLE ENVIRONMENT FOR SOME WEAK...SHORT LIVE TORNADOES SOUTH
OF INTERSTATE 70. OVERALL...LATEST RUNS OF THE HRRR REFLECT
CURRENT THINKING THAT A LARGE...SLOW MOVING SEVERE MCS WILL MOVE
THROUGH THE REGION THIS EVENING. DAMAGING WINDS SHOULD BECOME THE
PRIMARY THREAT WITH GUSTS AS HIGH AS 80 MPH POSSIBLE.

HEAVY RAIN IS EXPECTED WITH FLASH FLOODING LIKELY...ESPECIALLY
ALONG AND SOUTH OF A LINE FROM FLAGLER COLORADO TO HILL CITY
KANSAS. THESE AREAS RECEIVED HEAVY RAINS WEDNESDAY NIGHT AND FLASH
FLOOD GUIDANCE INDICATES 1.5 INCHES OF RAIN IN ONE HOUR AND 2
INCHES OF RAIN IN 3 HOURS WILL PRODUCE FLASH FLOODING.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 158 PM MDT FRI JUN 6 2014

A SHORT WAVE TROUGH EMBEDDED IN THE UPPER WESTERLY FLOW WILL MOVE
EAST OF THE CENTRAL ROCKIES THIS AFTERNOON AND ACROSS THE CENTRAL
HIGH PLAINS THIS EVENING. THIS SHOULD ENHANCE THUNDERSTORMS AS THEY
MOVE OFF THE FRONT RANGE AND CONTINUE OVER THE PLAINS INTO AN AXIS
OF INSTABILITY WHERE TEMPERATURES ARE THE LOWER 80S AND DEWPOINTS ARE
APPROACHING 60 DEGREES. AS A RESULT...ISOLATED TO SCATTERED STORMS
WILL DEVELOP ALONG THE FRONT RANGE OF COLORADO AND MOVE EAST OVER FAR
EASTERN COLORADO...SOUTHWEST NEBRASKA AND NORTHWEST KANSAS LATE THIS
AFTERNOON AND EVENING. STORMS ARE EXPECTED TO BECOME MORE WIDESPREAD
LATE THIS EVENING BEFORE DIMINISHING IN COVERAGE AND MOVING EAST
DURING THE EARLY MORNING HOURS AHEAD OF A COLD FRONT THAT PUSHES
SOUTHWARD THROUGH NEBRASKA AND INTO COLORADO AND KANSAS SATURDAY
MORNING. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS ALONG WITH POTENTIALLY HEAVY RAINFALL THAT COULD LEAD TO SOME
AREAS OF FLASH FLOODING.

WESTERLY FLOW ALOFT PERSISTS ACROSS THE REGION ON SATURDAY WITH
ADDITIONAL DISTURBANCES MOVING EAST OF THE ROCKIES. TEMPERATURES
WILL BE COOLER IN THE WAKE OF THE COLD FRONT ON SATURDAY...BUT THERE
WILL STILL BE THE POSSIBILITY OF ANOTHER ROUND OF ISOLATED
THUNDERSTORMS DEVELOPING MAINLY OVER THE FAR WESTERN AND SOUTHERN
PORTIONS OF THE FORECAST AREA LATE IN THE DAY.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 158 PM MDT FRI JUN 6 2014

WESTERLY FLOW WILL CONTINUE SATURDAY NIGHT AND SUNDAY. BY SUNDAY
AFTERNOON A TROUGH WILL MOVE SOUTHEAST FROM WYOMING INTO THE CENTRAL
PLAINS.  THIS TROUGH WILL IMPACT THE CENTRAL PLAINS SUNDAY NIGHT AND
MONDAY WITH A RIDGE BUILDING EAST OF THE ROCKIES MONDAY AFTERNOON.
SURFACE HIGH PRESSURE WILL BE OVER THE CENTRAL PLAINS SATURDAY NIGHT
AND SUNDAY.  A FRONT WILL FOLLOW THE EXITING TROUGH LATE SUNDAY
NIGHT AND MONDAY WITH HIGH PRESSURE BUILDING INTO THE REGION IN ITS
WAKE.

THE FRONT PUSHES SOUTH THROUGH THE FA BY SATURDAY EVENING. MOISTURE
AND FORCING WILL BE FOCUSED NEAR THE FRONT IN PROXIMITY TO THE
SOUTHERN FA.  PLAN TO GO WITH CHANCE AND SLIGHT CHANCE POPS SATURDAY
EVENING WITH SOME SILENT POPS OVER THE NORTHEAST FA. SLIGHT CHANCE
POPS WILL CONTINUE OVER THE ENTIRE FA SUNDAY MORNING DUE TO THE
ABSENCE OF ANY SIGNIFICANT FORCING.  PLAN TO KEEP CHANCE POPS OVER
THE FA SUNDAY AFTERNOON AS THE UPPER TROUGH MOVES OUT OF WYOMING.
HIGHEST CHANCE POPS WILL BE IN THE NORTHWEST FA. INSTABILITY DROPS
OFF IN THE NORTH OVERNIGHT SUNDAY. EXPECT SHOWERS WITH AN ISOLATED
THUNDERSTORM NORTH OF INTERSTATE 70 WITH THUNDERSTORMS LIKELY SOUTH
OF THE THE INTERSTATE. INCREASED POPS TO HIGH CHANCE MONDAY MORNING
OVER THE SOUTHEAST BASED ON THE SLOWER GFS SOLUTION. MOST OF THE
PRECIPITATION WILL MOVE EAST OF THE FA BY MONDAY AFTERNOON WITH ONLY
LOW CHANCES OF THUNDERSTORMS IN THE EAST.

MIN TEMPERATURES WILL COOL TO THE LOWER 50S SATURDAY AND SUNDAY
NIGHTS.  MAX TEMPERATURES SUNDAY WILL BE NEAR 70 WITH READINGS IN
THE LOWER 70S MONDAY.

IN THE EXTENDED...(MONDAY NIGHT THROUGH FRIDAY)...

NORTHWEST FLOW WILL PRECEDE A RIDGE BUILDING OVER THE CENTRAL PLAINS
TUESDAY.  THE RIDGE WILL SHIFT EAST WEDNESDAY WITH ZONAL FLOW
RESUMING. A RIDGE WILL REBUILD OVER THE CENTRAL PLAINS FRIDAY. DRY
CONDITIONS WILL CONTINUE MONDAY NIGHT THROUGH TUESDAY DUE TO
SUBSIDENCE OVER THE AREA.  SEVERAL SHORTWAVES MOVING THROUGH THE
FLOW WILL BRING AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS FROM
WEDNESDAY THROUGH FRIDAY.

MIN TEMPERATURES MONDAY NIGHT IN THE LOWER 50S WILL MODERATE TO THE
UPPER 50S AND LOWER 60S TUESDAY THROUGH THURSDAY NIGHTS.  MAX
TEMPERATURES WILL RISE TO THE LOWER AND MID 80S FROM TUESDAY THROUGH
FRIDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 541 PM MDT FRI JUN 6 2014

WIDESPREAD THUNDERSTORMS ARE MOVING ACROSS THE REGION THIS
EVENING. HAVE PLACED A TEMPO GROUP WITHIN FIRST 6 HOURS TO PIN
DOWN MOST SEVERE AVIATION CONDITIONS. HEAVY RAIN...WIND GUSTS OVER
50 KTS AND SOME HAIL ARE LIKELY AT TAF SITES WITH THE LINE MOVING
THROUGH. BEHIND THE LINE...A COLD FRONT WILL SURGE SOUTH. WITH A
VERY MOIST ATMOSPHERE IN PLACE FROM RECENT HEAVY RAINFALL...
ANTICIPATE FOG/STRATUS DEVELOPMENT WITH THE FRONT MOVING IN.
VISIBILITIES ARE IN DOUBT DUE TO THE INCREASE IN WINDS BUT FOR
NOW...MAINTAINED MVFR VISIBILITIES.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KSZ013>016-027>029-
     041-042.

CO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR COZ091-092.

NE...NONE.
&&

MESOSCALE...RRH
SHORT TERM...LOCKHART
LONG TERM...FS
AVIATION...RRH
Hazardous weather outlook, Jun 6, 5:27 PM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
427 PM MDT FRI JUN 6 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071230-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
427 PM MDT FRI JUN 6 2014 /527 PM CDT FRI JUN 6 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TONIGHT

WIDESPREAD THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHEAST COLORADO
AND SOUTHWEST KANSAS THIS AFTERNOON. THESE STORMS WILL MOVE
SLOWLY ACROSS THE REGION...PRODUCING HEAVY RAINFALL. IN
ADDITION...SOME STORMS WILL BE SEVERE WITH LARGE HAIL...DAMAGING
WINDS...AND ISOLATED TORNADOES. FLASH FLOODING IS LIKELY OVER
LOCATIONS ALONG AND SOUTH OF INTERSTATE 70 WHERE HEAVY RAINS HAVE
FALLEN WITHIN THE LAST THREE DAYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A CHANCE OF THUNDERSTORMS WILL CONTINUE FROM SATURDAY INTO MONDAY
WITH THE GREATEST CHANCE OF STORMS SUNDAY AFTERNOON AND NIGHT.
ON SUNDAY AFTERNOON AND NIGHT SOME OF THESE STORMS COULD BECOME
SEVERE AND ALSO PRODUCE LOCALLY HEAVY RAINFALL.

AFTER A DRY TUESDAY...THE CHANCE OF THUNDERSTORMS WILL RETURN ON
WEDNESDAY INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED.

In the hours before

Local storm report, Jun 6, 8:17 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
717 PM MDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND GST     5 NE WINONA             39.11N 101.18W
06/06/2014  E65 MPH          LOGAN              KS   EMERGENCY MNGR

&&

MENTZER
Local storm report, Jun 6, 8:21 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
721 PM MDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     TSTM WND GST     2 S WALLACE             38.88N 101.59W
06/06/2014  M50.00 MPH       WALLACE            KS   MESONET

&&

RHUSTED
Local storm report, Jun 6, 8:36 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
736 PM MDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     FLASH FLOOD      12 N BURLINGTON         39.48N 102.27W
06/06/2014                   KIT CARSON         CO   TRAINED SPOTTER

            6 INCHES OF WATER OVER THE ROAD WAY NORTH OF BURLINGTON.
            INTERSECTION OF COUNTY ROADS HH AND 48.

&&

RHUSTED
Local storm report, Jun 6, 8:39 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
739 PM MDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND GST     LEBANON                 40.05N 100.28W
06/06/2014  E60 MPH          RED WILLOW         NE   PUBLIC

&&

MENTZER
Local storm report, Jun 6, 8:45 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
745 PM MDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     TSTM WND DMG     GOODLAND                39.35N 101.71W
06/06/2014                   SHERMAN            KS   LAW ENFORCEMENT

            TIME ESTIMATED FROM RADAR. SHOP IN SOUTH GOODLAND
            COMPLETELY DESTROYED.

&&

MENTZER
Local storm report, Jun 6, 8:54 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
754 PM MDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     10 S OAKLEY             38.98N 100.85W
06/06/2014                   LOGAN              KS   LAW ENFORCEMENT

            SEMI TRAILER BLOWN OVER ON HIGHWAY 83. TIME ESTIMATED
            FROM RADAR.

&&

MENTZER

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:02 PM CDTSevere Thunderstorm WarningGLDCheyenne, Decatur, Rawlins58 min
Jun 6, 7:12 PM CDTSevere Thunderstorm WarningGLDGove, Logan, Sheridan, Sherman, Thomas, Wallace63 min
Jun 6, 7:53 PM CDTSevere Thunderstorm WarningGLDDecatur, Norton, Rawlins67 min
Jun 6, 8:00 PM CDTFlash Flood WarningGLDDecatur3 hr
Jun 6, 8:03 PM CDTSevere Thunderstorm WarningGLDDecatur, Gove, Graham, Logan, Norton, Sheridan and 3 more57 min
Jun 6, 10:05 PM CDTSpecial Weather StatementGLDDecatur, Graham, Norton, Sheridan85 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.